DOI: http://dx.doi.org/10.18203/2319-2003.ijbcp20201195

A case report of drug rash with eosinophilia and systemic symptoms syndrome induced by dapsone

Swathy A. R., A. N. Dattatri

Abstract


Drug rash with eosinophilia and systemic symptoms (DRESS) syndrome is a distinct, severe, idiosyncratic reaction to a drug characterized by a prolonged latency period. It is followed by a variety of clinical manifestations, usually fever, rash, lymphadenopathy, eosinophilia, and a wide range of mild-to-severe systemic presentations. Among sulfonamides, Dapsone, sulfamethoxazole-trimethoprim and sulfasalazine are the most common offending drugs. We report here a case of DRESS syndrome due to dapsone.


Keywords


Dapsone, Dapsone hypersensitivity syndrome, DRESS syndrome

Full Text:

PDF

References


Rohilla A, Yadav S. Adverse drug reaction: An overview. Int J Pharm Res. 2013;3(1):10-2.

Chen YC, Chiu HC, Chu CY. Drug reaction with eosinophilia and systemic symptoms. A retrospective study of 60 cases. Arch. Dermatol. 2010;146:1373-9.

Husain Z, Reddy BY, Schwartz RA. DRESS syndrome: Part I. Clinical perspectives. J Am Acad Dermatol. 2013;68:693.

Kosseifi SG, Guha B, Nassour DN, Chi DS, Krishnaswamy G. The Dapsone hypersensitivity syndrome revisited: A potentially fatal multisystem disorder with prominent hepatopulmonary manifestations. J Occup Med Toxicol. 2006;1:9.

Cacoub P, Musette P, Descamps V, Meyer O, Speirs C, Finzi L, et al. The DRESS syndrome: a literature review. Am J Med. 2011;124(7):588-97.

Besli GE, Yldrm S, Ylmaz K, Yuksel E. Drug reaction with eosinophilia and systemic symptoms syndrome or hematologic malignancy? A case report of a 4-year-old boy. Pediatr Emerg Care. 2017;33(7):494-6.

Marcus N, Smuel K, Almog M, Prais D, Straussberg R, Landau D, et al. Successful intravenous immunoglobulin treatment in pediatric aevere DRESS syndrome. J Allerg Clin Immunol Pract. 2018;6(4):1238-42.

Rzany B, Correia O, Kelly JP, Naldi L, Auquier A, Stern R. Risk of Stevens-Johnson syndrome and toxic epider mal necrolysis during first weeks of antiepileptic therapy: a case-control study. Lancet. 1999;353(9171):2190-4.

Eshki M, Allanore L, Musette P, Milpied B, Grange A, Guillaume JC, et al. Twelve-year analysis of severe cases of drug reaction with eosinophilia and systemic symptoms: a cause of unpredictable multiorgan failure. Arch Dermatol. 2009;145(1):67-72.

Chaudhary S, Macleod M, Torchia D, Romanelli P. Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome. J Clin Aesthet Dermatol. 2013;6(6):31-7.

Simrun D, Koteshwar K, Rajavardhan T, Bhavani M, Reddannal L, Sreedhar V. A case report on dapsone syndrome. Indian J Phar Pract. 2019:12(4):277-9.

Knowles SR, Shapiro LE, Shear NH. Reactive metabolites and adverse drug reactions: Clinical considerations. Clin Rev Allerg Immunol. 2003;24:229-38.